Lightning, Somerset
- When
- June 4, 2:25 PM EST
- Where
- Somerset County, Norridgewock
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 44.720, -69.780
Lightning struck a home in Norridgewock and damaged the structure. The lightning blew the siding off an exterior wall and reportedly blew three or four holes in the bathroom walls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck a home in Norridgewock and damaged the structure. The lightning blew the siding off an exterior wall and reportedly blew three or four holes in the bathroom walls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 4, 1:24 AM EST, 13 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 224 AM EDT WED JUN 4 2008 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS SOUTHERN NEW ENGLAND TODAY WITH LOW PRESSURE TRACKING EAST ALONG THIS STALLED FRONT. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY THEN MOVE EAST OVER THE CANADIAN MARITIMES FRIDAY. A COLD FRONT WILL APPROACH FROM THE GREAT LAKES SATURDAY AND CROSS THE REGION EARLY SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY AND CROSS THE REGION EARLY TUESDAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... OCCASIONAL SHOWERS THROUGH DAYBREAK. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 AM THURSDAY/... LIGHT RAIN OVER SOUTHERN/COASTAL SECTIONS TODAY WITH MORE IN THE WAY OF SHOWERS OVER NORTHERN/MOUNTAIN SECTIONS. QPF AMOUNTS WILL RANGE FROM LESS THAN A TENTH OF AN INCH OVER SOUTHERNMOST SECTIONS TO AROUND 3/4 INCH OVER NORTHER/MOUNTAIN SECTIONS. USED BLEND OF CURRENT FORECAST/MET/MAV GUIDANCE FOR TEMPERATURES AND WIND AND BLEND OF CURRENT FORECAST/MAV GUIDANCE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UNSETTLED WEATHER PATTERN IN THE LONG TERM. WARM AIR WILL ATTEMPT TO STREAM INTO NORTHERN NEW ENGLAND WITH A DEVELOPING SOUTHWEST FLOW. HOWEVER...SURFACE WINDS...MAINLY ALONG THE COAST...MAY GET HUNG UP OUT OF THE NORTHEAST. THIS WOULD BRING LARGE RANGES IN FORECAST HIGH TEMPERATURES FROM THE COAST TO POINTS INLAND LATER IN THE WEEK AND OVER THE WEEKEND. A STRONG SOUTHWEST FLOW DEVELOPS IN ALL AREAS ON SUNDAY AND MONDAY. REAL HEAT TO DEVELOP AT THAT TIME WITH 850 MB TEMPERATURES NEAR +18C. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM...MOSTLY MVFR TODAY WITH LOCAL IFR...BECOMING IFR/LIFR TONIGHT... IMPROVING TO MVFR/VFR THURSDAY. LONG TERM...SEVERAL PERIODS OF MVFR WITH SCATTERED SHOWERS THROUGH THE PERIOD. POSSIBLE DIURNALLY DRIVEN THUNDERSTORMS DURING THE AFTERNOON HOURS. && .MARINE... SHORT TERM...NO FLAGS. LONG TERM...RELATIVELY QUIET...HOWEVER SOUTHWEST GRADIENT WILL PICK UP SIGNIFICANTLY EARLY NEXT WEEK. && .TIDES... TIDE TO REMAIN HIGH TOMORROW NIGHT (11.7 FEET IN PORTLAND SHORTLY AFTER MIDNIGHT). WILL HAVE TO MONITOR AS SURFACE LOW PASSES SOUTH OF OUR FORECAST AREA. EXPECT SOME COMPONENT OF A NORTHEAST WIND...HOWEVER...NOT EXPECTING MUCH IN THE WAY OF PROBLEMS AT THIS TIME. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 659 AM EDT WED JUN 4 2008 ANZ151-MEZ007>009-012>014-018>028-NHZ001>010-013-014-051100- PENOBSCOT BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 659 AM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152>154-051100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 659 AM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Portland,ME radar (KGYX), 100 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121065.